Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2018, 8:25 PM EDT for Coffee County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 8:25 PM EDT (00:25 UTC)
- Expired
- Jul 22, 2018, 9:17 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 68 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:06 PM EDT | TSTM WND DMG | 4 S Douglas, GA | PUBLIC REPORT OF NUMEROUS TREES AND POWERLINES DOWN NEAR US 441 SOUTH OF DOUGLAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
858
WUUS52 KJAX 230025
SVRJAX
GAC069-230130-
/O.NEW.KJAX.SV.W.0166.180723T0025Z-180723T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
825 PM EDT SUN JUL 22 2018
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southwestern Coffee County in southeastern Georgia...
* Until 930 PM EDT.
* At 825 PM EDT, a severe thunderstorm was located over Ocilla,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Douglas and Ambrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
3156 8306 3161 8306 3164 8301 3171 8299
3150 8278 3140 8286 3140 8296 3142 8297
3142 8314 3144 8314 3146 8315
TIME...MOT...LOC 0025Z 306DEG 20KT 3160 8320
HAIL...1.25IN
WIND...60MPH
$$
ELSENHEIMER3 follow-up statements
892
WWUS52 KJAX 230051
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
851 PM EDT SUN JUL 22 2018
GAC069-230130-
/O.CON.KJAX.SV.W.0166.000000T0000Z-180723T0130Z/
Coffee GA-
851 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN COFFEE COUNTY...
At 851 PM EDT, a severe thunderstorm was located near Ambrose, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Douglas and Ambrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
3156 8306 3161 8306 3161 8296 3150 8278
3140 8286 3140 8296 3142 8297 3142 8314
3144 8314 3146 8315
TIME...MOT...LOC 0051Z 306DEG 20KT 3151 8306
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER060
WWUS52 KJAX 230102
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
902 PM EDT SUN JUL 22 2018
GAC069-230130-
/O.CON.KJAX.SV.W.0166.000000T0000Z-180723T0130Z/
Coffee GA-
902 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN COFFEE COUNTY...
At 902 PM EDT, a severe thunderstorm was located 7 miles southwest of
Douglas, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3153 8307 3156 8303 3158 8292 3150 8278
3140 8286 3140 8296 3142 8297 3142 8314
3144 8314 3146 8315 3147 8314 3147 8312
3150 8310 3151 8308
TIME...MOT...LOC 0102Z 306DEG 32KT 3142 8292
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER969
WWUS52 KJAX 230117
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
917 PM EDT SUN JUL 22 2018
GAC069-230127-
/O.CAN.KJAX.SV.W.0166.000000T0000Z-180723T0130Z/
Coffee GA-
917 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COFFEE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area so
the warning has been cancelled. However gusty winds and heavy rain
are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Georgia.
LAT...LON 3153 8307 3156 8303 3158 8292 3150 8278
3140 8286 3140 8296 3142 8297 3142 8314
3144 8314 3146 8315 3147 8314 3147 8312
3150 8310 3151 8308
TIME...MOT...LOC 0116Z 306DEG 20KT 3137 8284
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:19 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 22, 8:19 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 819 PM EDT Sun Jul 22 2018 .UPDATE... Instability lingers across Western counties, with more activity spreading in from the West. Hence, severe watch has been extended through 10 pm. Near term models continue convection through around midnight, but activity should be weakening by that time. With numerous boundaries from outflows, and moisture will keep chance for showers, with embedded storms through the night. && .AVIATION... Convection will linger through around midnight, then decrease in coverage. While an isolated storm can not be ruled out after midnight, the chance is too low for mention at this time. Scattered to numerous storms are expected for Monday afternoon. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 90 73 90 / 30 50 30 70 SSI 76 87 77 88 / 20 50 30 60 JAX 74 91 74 90 / 40 50 30 60 SGJ 74 89 74 88 / 60 50 20 60 GNV 74 91 74 89 / 90 50 20 70 OCF 75 87 73 87 / 90 40 30 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 22, 6:54 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
654 PM EDT SUN JUL 22 2018
FLZ036-040-222345-
Alachua FL-Marion FL-
654 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALACHUA AND WESTERN
MARION COUNTIES UNTIL 745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving east at 40 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Citra, Archer, Sparr, Anthony, Cross
Creek, Santos, Ocala Airport and Silver Springs Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern and northeastern Florida.
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2925 8240 2948 8241 2948 8255 2959 8254
2958 8206 2947 8206 2949 8203 2950 8199
2896 8202 2896 8231
TIME...MOT...LOC 2254Z 280DEG 35KT 2916 8253
HESSSpecial weather statement, Jul 22, 7:04 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
704 PM EDT SUN JUL 22 2018
GAZ162-222345-
Echols GA-
704 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS COUNTY UNTIL 745 PM EDT...
At 704 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving southeast at 20 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Florida...and southeastern Georgia.
LAT...LON 3066 8313 3078 8314 3080 8313 3081 8310
3083 8310 3083 8309 3085 8309 3085 8296
3069 8279 3060 8275 3062 8314
TIME...MOT...LOC 2304Z 292DEG 17KT 3064 8328
ELSENHEIMERSpecial weather statement, Jul 22, 7:18 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
718 PM EDT SUN JUL 22 2018
FLZ021-022-030-035-036-230000-
Columbia FL-Union FL-Suwannee FL-Alachua FL-Gilchrist FL-
718 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHERN COLUMBIA AND CENTRAL SUWANNEE
COUNTIES UNTIL 800 PM EDT...
At 717 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving east at 40 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Bell, Ichetucknee Spring, Columbia, Alachua, High Springs, Fort
White, Providence, Luraville, Mcalpin and Upland Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Florida.
LAT...LON 3029 8323 3006 8247 2973 8245 2965 8296
2970 8296 2970 8294 2976 8295 2980 8292
2981 8293 2983 8289 2989 8288 2989 8292
2996 8293 2996 8295 2999 8296 3008 8307
3011 8312 3009 8319 3012 8323 3023 8325
TIME...MOT...LOC 2317Z 273DEG 35KT 2999 8314
HESSSpecial weather statement, Jul 22, 7:36 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
736 PM EDT SUN JUL 22 2018
FLZ020>022-230015-
Columbia FL-Hamilton FL-Suwannee FL-
736 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...NORTHEASTERN SUWANNEE
AND HAMILTON COUNTIES UNTIL 815 PM EDT...
At 736 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to Live Oak. Movement was east at
20 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Lake City, Live Oak, Jasper, Jennings, White Springs, Suwannee
Springs, Winfield, Suwannee Valley, Belmont and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Florida.
LAT...LON 3062 8319 3058 8246 3010 8246 3006 8253
3022 8303
TIME...MOT...LOC 2336Z 283DEG 19KT 3056 8297 3029 8298
HESSSpecial weather statement, Jul 22, 7:54 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT SUN JUL 22 2018
FLZ022-031-035-036-040-230045-
Columbia FL-Alachua FL-Bradford FL-Marion FL-Gilchrist FL-
754 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...ALACHUA...SOUTHERN
BRADFORD...NORTHWESTERN MARION AND SOUTHWESTERN COLUMBIA COUNTIES
UNTIL 845 PM EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bell, moving east at 35 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Gainesville, Ocala, Trenton, Keystone Heights, Bell, Melrose, Citra,
Alachua, High Springs and Hawthorne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida.
LAT...LON 2917 8251 2920 8250 2920 8237 2946 8238
2946 8241 2948 8241 2948 8252 2954 8256
2958 8278 2959 8294 2963 8296 2976 8295
2980 8292 2981 8293 2986 8284 2987 8288
2991 8286 2996 8278 2989 8205 2916 8204
TIME...MOT...LOC 2354Z 274DEG 31KT 2975 8289
HESSSpecial weather statement, Jul 22, 8:23 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
823 PM EDT SUN JUL 22 2018
GAZ149-163-230115-
Atkinson GA-Clinch GA-
823 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATKINSON AND
NORTHWESTERN CLINCH COUNTIES UNTIL 915 PM EDT...
At 823 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving east at 25 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Homerville, Du Pont and Cogdell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Georgia.
LAT...LON 3125 8305 3125 8304 3126 8271 3099 8265
3096 8297 3118 8297 3119 8305 3120 8304
3121 8305
TIME...MOT...LOC 0023Z 257DEG 20KT 3107 8304
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:23 PM EDT | Special Weather Statement | JAX | Atkinson | 52 min |
| Jul 22, 8:50 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 25 min |
| Jul 22, 9:13 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 27 min |
| Jul 22, 10:04 PM EDT | River Flood Warning | JAX | Charlton | 23 hr |
| Jul 23, 2:52 PM EDT | Special Weather Statement | JAX | Clinch | 38 min |
| Jul 23, 3:18 PM EDT | Special Weather Statement | JAX | Wayne | 42 min |
| Jul 23, 3:33 PM EDT | Special Weather Statement | JAX | Ware | 42 min |
| Jul 23, 3:46 PM EDT | Special Weather Statement | JAX | Clinch | 29 min |
| Jul 23, 4:07 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 23 min |
| Jul 23, 4:46 PM EDT | Special Weather Statement | JAX | Echols | 29 min |
| Jul 23, 5:18 PM EDT | Special Weather Statement | JAX | Echols | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.